Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 5:03 PM EDT for 11 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 17, 2009, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Clay County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Pulaski County, KY, Rockcastle County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 172103
FFWJKL
KYC013-051-109-121-125-131-189-193-199-203-235-180100-
/O.NEW.KJKL.FF.W.0036.090617T2103Z-090618T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
EXTREME WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 900 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
TORRENTIAL RAINFALL FALLING ALONG A LINE EXTENDING FROM SANDGAP TO
GAULEY TO CEDARVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF MCKEE TO 9 MILES SOUTHEAST OF MOUNT VERNON TO 12
MILES SOUTH OF MOUNT VERNON...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
IN THE VICINITY OF ANNVILLE...LONDON...MANCHESTER...MCKEE...ADD AND
THOMAS.
FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS. AN ADDITIONAL ONE TO TWO
AND ONE HALF INCHES OF RAIN COULD FALL BETWEEN 5 PM EDT AND 7 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3709 8447 3710 8478 3721 8479 3736 8457
3734 8452 3749 8446 3748 8438 3754 8436
3754 8431 3752 8430 3754 8419 3722 8341
3680 8376
$$
PELTON1 follow-up statement
000
WGUS73 KJKL 172356
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT WED JUN 17 2009
KYC013-051-109-131-189-193-235-180002-
/O.CAN.KJKL.FF.W.0036.000000T0000Z-090618T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY-WHITLEY KY-BELL KY-
756 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BELL...
EXTREME NORTH CENTRAL WHITLEY...WEST CENTRAL LESLIE...CLAY...EXTREME
WEST CENTRAL PERRY...SOUTHWESTERN OWSLEY AND JACKSON COUNTIES...
CALLS TO COUNTY OFFICIALS INDICATE THAT HIGH WATER HAS RECEDED AND
THAT FLASH FLOOD IS NOT OCCURRING. THEREFORE...THE FLASH FLOOD
WARNING THAT HAD BEEN IN EFFECT UNTIL 9 PM EDT HAS BEEN CANCELLED.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3742 8447 3739 8441 3736 8431 3733 8426
3728 8417 3704 8388 3696 8394 3708 8417
3714 8440 3723 8451 3729 8462 3736 8457
3734 8452
$$
KYC121-125-199-203-180100-
/O.CON.KJKL.FF.W.0036.000000T0000Z-090618T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-KNOX KY-
756 PM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTH
CENTRAL KNOX...LAUREL...NORTHEASTERN PULASKI AND SOUTHERN ROCKCASTLE
COUNTIES...
RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN FEEL FROM
THUNDERSTORMS EARLIER THIS EVENING. THIS WATER CONTINUES TO RUNOFF
INTO CREEKS AND STREAMS AND MAY BE CAUSING HIGH WATER AND FLASH
FLOODING ALONG CREEKS AND STREAMS. SINCE THE HEAVIEST RAIN ENDED
SHORTLY AFTER 6 PM EDT...THE WATER IS LIKELY RECEDING AT THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY SUCH AS LOW WATER
CROSSINGS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST
ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF
THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3742 8447 3739 8441 3736 8431 3733 8426
3728 8417 3704 8388 3696 8394 3708 8417
3714 8440 3723 8451 3729 8462 3736 8457
3734 8452
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:07 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 17, 3:07 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT WED JUN 17 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE INTO EARLY EVENING. A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST PERIOD AFTER 00Z. ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR. MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20 PERCENT POP. ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST PLACES. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS. CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED. WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND TEMPS MAX OUT IN THE MID TO UPPER 80S. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON... WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER SUNRISE ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058- 068-069-079-080-083>088-108>118-120. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079- 080-083>088-107-109>120. && SHORT TERM...HAL LONG TERM...ABE AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT WED JUN 17 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 400 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Local storm report, Jun 17, 4:06 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD FLEMING-NEON 37.19N 82.70W
06/17/2009 LETCHER KY EMERGENCY MNGR
MAIN STREET IS STILL CLOSED TO TRAFFIC DUE TO FLOOD
WATERS.
&&
JPLocal storm report, Jun 17, 4:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD FLEMING-NEON 37.19N 82.70W
06/17/2009 LETCHER KY FIRE DEPT/RESCUE
HIGHWAY 343 AND 317 ARE CLOSED DUE TO FLASH FLOODING.
WATER IS INSIDE THE NEON FIRE STATION.
&&
DSTAMPERLocal storm report, Jun 17, 4:27 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 E GUERRANT 37.51N 83.48W
06/17/2009 E0.88 INCH BREATHITT KY TRAINED SPOTTER
A SPOTTER REPORTED THAT NICKEL SIZED HAIL HAD STARTED TO
FALL.
&&
JPLocal storm report, Jun 17, 4:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL JETTS CREEK 37.50N 83.54W
06/17/2009 E0.75 INCH BREATHITT KY TRAINED SPOTTER
&&
JPLocal storm report, Jun 17, 4:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 S WILLIAMSBURG 36.68N 84.17W
06/17/2009 E1.75 INCH WHITLEY KY LAW ENFORCEMENT
PUBLIC REPORT OF GOLF BALL SIZED HAIL ON WOLF CREEK ROAD.
&&
DSTAMPERSpecial weather statement, Jun 17, 5:01 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 501 PM EDT WED JUN 17 2009 KYZ120-172145- PIKE- 501 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT EASTERN PIKE COUNTY THROUGH 545 PM EDT WEDNESDAY AFTERNOON... AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KIMPER... MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR PHYLLIS AROUND 510 PM EDT...BIGGS AROUND 515 PM EDT...COLEMAN AROUND 520 PM EDT...TOONERVILLE AROUND 525 PM EDT... PAW PAW AROUND 530 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 2:27 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:25 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 35 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:15 PM EDT | Flash Flood Warning | JKL | Letcher, Pike | 3 hr |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:52 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:50 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 40 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.